Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 211, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 1, 2004, 6:55 PM CDT for Jack County, Wise County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 1, 2004, 8:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Jack County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 88 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -449 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS54 KFWD 012355
SVRFTW
TXC237-497-020100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACK COUNTY IN NORTH CENTRAL TEXAS
WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 800 PM CDT
* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER CUNDIFF...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VINEYARD AROUND 700 PM CDT
BRIDGEPORT AROUND 710 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE CHICO AND PERRIN
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 70 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3339 9772 3301 9757 3301 9794 3302 9810
3316 9813 3331 9814
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:10 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 1, 3:10 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT TUE JUN 1 2004 .DISCUSSION... NEXT SHORT WAVE APPROACHING THE FORECAST AREA FROM THE NORTHWEST. TSTRMS HAVE BEGUN IN THE 100+ DEGREE AIR ALONG THE DRY LINE AT THE WESTERN EDGE OF THE FORECAST AREA. STORMS WILL CONTINUE TO DEVELOP IN THE REGION...AND MANY WILL BECOME SEVERE IN THE VERY UNSTABLE AIR. FORECAST MAY BE UPDATED SEVERAL TIMES THIS EVENING TO ACCOUNT FOR VARIOUS WATCH BOXES THAT WILL LIKELY BE ISSUED. ACTIVITY SHOULD MOVE EAST OF THE AREA BY WEDNESDAY MORNING. THEN ANOTHER SHORT WAVE WILL MOVE SOUTHEAST WEDNESDAY NIGHT. EXPECT TSTRMS TO DEVELOP IN THE EASTERN PLAINS OF COLORADO WEDNESDAY AFTERNOON THEN MOVE SOUTHEAST OVERNIGHT WEDNESDAY NIGHT INTO NORTH CENTRAL TEXAS. MODELS HAVE BEEN CONSISTENT WITH THE WEDNESDAY NIGHT/THURSDAY MORNING SYSTEM FOR THE PAST SEVERAL RUNS. THAT SYSTEM TOO HAS THE POTENTIAL FOR SEVERE WEATHER. MODELS ALSO BRING ANOTHER CLUSTER OF THUNDERSTORMS SOUTHEAST FROM COLORADO FRIDAY BUT TIMING IS LESS CERTAIN. IN ALL OF THESE WEATHER EVENTS...IN ADDITION TO THE SEVERE WEATHER THREAT IS THE RISK OF FLASH FLOODS FROM TRAINING ECHOS. IN THE EXTENDED VIEW...THE GFS HAS BACKED OFF THE STRENGTH OF THE BUILDING RIDGE OVER THE STATE AND NOW KEEPS A WESTERLY FLOW OVER THE STATE UNTIL LATE IN THE FORECAST WHERE IT BECOMES SOUTHWESTERLY AGAIN WITH ANOTHER APPROACHING TROUGH...AND ANOTHER CHANCE FOR THUNDERSTORMS AT THAT TIME. && .PRELIMINARY POINT TEMP/POPS... DALLAS-FT. WORTH, TX 69 88 70 85 / 30 0 50 30 WACO, TX 71 92 73 88 / 30 0 20 20 PARIS, TX 68 85 70 82 / 50 30 50 40 DENTON, TX 69 87 70 83 / 30 0 50 40 MCKINNEY, TX 69 87 70 83 / 30 0 50 40 DALLAS, TX 70 89 70 85 / 30 0 50 30 TERRELL, TX 70 89 71 84 / 30 0 50 30 CORSICANA, TX 71 90 73 86 / 30 0 20 20 TEMPLE, TX 71 93 74 89 / 30 0 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 82
Hazardous weather outlook, Jun 1, 4:00 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT TUE JUN 01 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT TUE JUN 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE WESTERN PORTIONS OF NORTH TEXAS...GENERALLY WEST OF A BOWIE...HILLSBORO...TO TEMPLE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS. THUNDERSTORMS WILL FORM LATE THIS AFTERNOON ALONG AN OLD FRONTAL BOUNDARY AND AN APPROACHING DRY LINE ACROSS THE WESTERN SECTIONS OF NORTH TEXAS. THESE STORMS COULD QUICKLY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS TO 70 MPH. VERTICAL WIND SHEAR WILL ALSO SUPPORT SUPERCELL THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING A FEW TORNADOES. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS THIS EVENING AND OVERNIGHT AS ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE INTERACTS WITH LOW LEVEL MOISTURE AND INSTABILITY. SOME STORMS COULD BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH...LARGE HAIL...AND HEAVY RAIN. FLOODING OF STREETS AND LOW LYING AREAS WILL ALSO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES INTERACT WITH A WEAK STATIONARY FRONT AND AN UNSTABLE ATMOSPHERE. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF A BOWIE...HILLSBORO...TO TEMPLE LINE BEFORE 8 PM. SPOTTER ACTIVATION IS POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS AFTER 7 PM.
In the hours before
Special weather statement, Jun 1, 6:05 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CDT TUE JUN 1 2004 TXZ116>119-131>134-020000- DALLAS-ELLIS-HOOD-JOHNSON-PALO PINTO-PARKER-SOMERVELL-TARRANT- 605 PM CDT TUE JUN 1 2004 ...SIGNIFICANT WEATHER UPDATE... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG TO SEVERE THUNDERSTORMS FROM NEAR WEATHERFORD TO WEST OF GRANBURY. THESE STORMS WERE MOVING EAST AT 25 MPH AND WILL AFFECT SOUTHERN WISE COUNTY...WESTERN TARRANT COUNTY...SOUTHWESTERN DENTON COUNTY AND WESTERN JOHNSON COUNTY BETWEEN 6 AND 7 PM. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS AND VERY HEAVY RAIN. THE STORMS WILL APPROACH WESTERN DALLAS COUNTY BY 730 PM. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.
Local storm report, Jun 1, 6:08 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0607 PM HAIL BLUFF DALE 32.35N 98.02W
06/01/2004 0.88 INCH ERATH TX LAW ENFORCEMENT
NICKEL SIZE HAIL IN BLUFF DALELocal storm report, Jun 1, 6:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0605 PM HAIL 9 NE STEPHENVILLE 32.31N 98.11W
06/01/2004 2.50 INCH ERATH TX TRAINED SPOTTER
TENNIS BALL SIZE HAIL 9 MILES NE OF STEPHENVILLELocal storm report, Jun 1, 6:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST 15 S HAMILTON 31.49N 98.12W
06/01/2004 70 MPH HAMILTON TX NWS EMPLOYEE
TREES AND LIMBS DOWN IN EVANTLocal storm report, Jun 1, 6:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0615 PM HAIL 4 S RHOME 32.99N 97.47W
06/01/2004 1.75 INCH WISE TX TRAINED SPOTTER
GOLFBALL HAIL IN NEWARKLocal storm report, Jun 1, 6:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0620 PM HAIL 7 NE AZLE 32.97N 97.45W
06/01/2004 1.75 INCH TARRANT TX TRAINED SPOTTER
GOLFBALL HAIL NW CORNER OF TARRANT COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 31, 7:20 PM CDT | Tornado Warning | FWD | Somervell | 25 min |
| May 31, 7:33 PM CDT | Tornado Warning | FWD | Limestone | 27 min |
| May 31, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 49 min |
| May 31, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 47 min |
| May 31, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 60 min |
| May 31, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls | 45 min |
| May 31, 8:00 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 45 min |
| May 31, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 53 min |
| May 31, 8:32 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 43 min |
| May 31, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 65 min |
| May 31, 8:49 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 26 min |
| May 31, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
| May 31, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 49 min |
| May 31, 9:14 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 46 min |
| May 31, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 31, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 52 min |
| May 31, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 31 min |
| Jun 1, 12:29 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 61 min |
| Jun 1, 12:38 AM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 52 min |
| Jun 1, 12:52 AM CDT | Tornado Warning | FWD | Robertson | 38 min |
| Jun 1, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Jun 1, 4:22 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| Jun 1, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 64 min |
| Jun 1, 5:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Jun 1, 5:10 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 65 min |
| Jun 1, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 61 min |
| Jun 1, 5:21 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 54 min |
| Jun 1, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 67 min |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 59 min |
| Jun 1, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 58 min |
| Jun 1, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 65 min |
| Jun 1, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 76 min |
| Jun 1, 6:16 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Somervell | 59 min |
| Jun 1, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 42 min |
| Jun 1, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 56 min |
| Jun 1, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 53 min |
| Jun 1, 6:35 PM CDT | Tornado Warning | FWD | Coryell, Lampasas | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.